The symptoms of hyperthyroidism are both scary and serious. Tremors, heart palpitations, anxiety, agitation, sleeplessness, diarrhea, weight loss and many more symptoms can be the result of elevated levels of the thyroid hormones, T3 and T4. For this reason our Naturopathic Hyperthyroidism program is always executed in collaboration with your Medical Doctor or Specialist team. We have a huge respect for Western Medicine and pharmaceutical drugs and in this case they are often necessary.
The two main causes for hyperthyroidism, defined as elevated T3, T4 and low TSH, are an autoimmune condition, known as Graves disease, and acute thyroiditis which is often caused by a viral infection. Hashimoto’s thyroiditis can also present initially as hyperthyroidism, although in the long run will cause hypothyroidism, if not treated.
Understanding the cause of your hyperthyroidism will allow our team to best support you. If you have Graves disease then the medications that you are provided with, such as Tapazole or PTU, help to lower your thyroid hormone levels, but it does not treat the autoimmune cause of the condition. In the case of viral thyroiditis it is also the case that standard medical treatment cannot treat the underlying condition, but instead manages symptoms. This is why a collaborative approach to care is so important.